Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes high fever, swollen face and rashes on skin?

User rating for this question
Very Good
Answered by

Practicing since : 1989
Answered : 1194 Questions
My son is having high fever up to 103 since last 3 nights..we were initially giving him ibulgesic plus however since his fever is not coming down the doctor has prescribed meftal p after 1hr of giving ibulgesic. His fever reduced to 100 during the day but increased back to 103 in evening. He has developed little swollen face with small pimple like things on his skin. Pl suggest we are very worried. Just last week he was hospitalized for pnumonea and within 1 week down with viral infection. With so many continuous antibiotics we are worried about side effects. He is currently on Augmenting dds and Azee 100 twice and once a guide.
Posted Mon, 24 Mar 2014 in Child Health
Answered by Dr. Irshad H Naqvi 34 minutes later
Brief Answer: Viral infection Detailed Answer: Hi, Welcome to the HCM. Thanks for your query. This time fever appears to be of viral origin with some exenthma. Usually viral fevers are high grade initially.These rashes should fade in 3 to 6 day and fever should respond in day or two. Little detailed history from your end, shall be of much appreciation like age of your child, any features of cold cough,running nose, throat pain, itching. nausea vomitings or loose motions, pain in abdomen, Some history/discharge summary of the previous illness for which child was admitted etc Month of Feb and March are quite favorable for the different viral infections. Meftal p can be repeated 6 to 4 hourly depending upon the requirement. Investigations like CBC, ESR, TYPHI DOT TESTS. THROAT SWAB CULTURE etc will be of utmost information. Please upload the photographs of the rashes child has developed, in the next query to get the better picture of the problem. Please take care of the hydration and nutrition of the child Please feel free for the further clarification. Thanks
Above answer was peer-reviewed by
Follow-up: What causes high fever, swollen face and rashes on skin? 18 hours later
Hi, The patient is 17months old and 11.8kg in weight.Attaching His blood test reports...prescription, x ray docs. Pl check and let me know. He is having cold and wet cough. Had two vomittings previously once a day.his eyes look drowsy. and fever spikes in irregular intervals ie sometimes morning its low and evening it increases to 103.5. Pl let me know if any additional information is required. Thank you
Answered by Dr. Irshad H Naqvi 3 hours later
Brief Answer: viral origin /rule out Primary complex Detailed Answer: Hi Dear 3rd March CBC reports is pointing towards non bacterial origin (seasonal viral RTI). He should respond to the treatment given. Usually In viral origin cough cold and fever peaks for three to four days then later it responds provided the proper doses of antipyretics like paracetamol are used. Frequency of paracetamol to be considered 3 to 4 hourly. Along with this some expectorant syrups to be added. Frequent Steam inhalation and nebulized form of bronchodilators also be given. Please take care of hydration and nutrition. Mild hazzyness in the CXR could be remains of the previously treated problem. But still some chronic infection like subtle child hood tuberculosis to be ruled out. For this Mx test and TB gold quantiferon test to be thought. Hope the query is answered. Please feel free for further clarification. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor